Posted by Tammy on May 02, 1999 at 15:26:54
My grandmother has had high blood pressure for many years. She is diabetic and takes insulin. She has had many "diabetic" related problems over the years but in the last few days has been experiencing low blood pressure (118/49 today). She has been "weak". She thinks she can stand but upon rising cannot hold her self up. She is taking many medications including 3 different ones for her blood pressure. She is taking 5 mg of Accupril, 1 mg-twice a day of Clonidine and 180 mg of Verapamil. She also takes Dipyridamoil, Neurontine, Elavil, Zocor, Lasit, Synthroid and Bicitra Oral Sol. She begins the day feeling alright but after she takes her meds begins to feel weak. This all began just a few days ago and I have encouraged her to see her physician ASAP. She is concerned that she is taking too much blood pressure medication. Do any of these drugs cause interation with one another?
Any help you can give would be appreciated.
Posted by CCF CARDIO MD - MTR on May 02, 1999 at 21:46:34
Dear Tammy, thank you for your question. First, your grandmother's blood pressure of 118/49 would be considered normal, not low. Second, I agree that she is taking a number of medications that could potentially interact to cause her symptoms. However, it's difficult to pinpoint which medication is causing the problem. Thus, I encourage you to have her see her physician to investigate this problem.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck!
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart
Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.